MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 10X25 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 10X25 STERILE; SCREW, FIXATION, BONE
Catalog Number 7209016
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, screw broke while deploying.The procedure was successfully completed with no significant delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported 10mm x 25mm biorci ha intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided: the screw broke during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: improper preparation of the insertion site.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
One 10x25 biorci-ha screw was returned for evaluation.Visual assessment of the screw confirmed the reported complaint.The screw is cracked at its first distal thread.The condition of the screw indicates it was likely subjected to excessive force.The clinical details provided were reviewed, and it was identified that there was no mention of the insertion site being prepared with a starter.

Brand Name
SCR BIORCI-HA 10X25 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8628895
Report Number1219602-2019-00586
Device Sequence Number11176517
Product Code HWC
UDI-Device Identifier03596010460035
UDI-Public03596010460035
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2023
Device Catalogue Number7209016
Device Lot Number50742693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer06/19/2019
07/08/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date06/20/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1